So, to lose just a few mls of blood, you should not have felt the loss at all, in terms of vital signs. A patient can lose up to a liter of blood and still have basically normal vital signs. Even someone with significant iron deficiency anemia (which is the most common type of anemia) will not have a physiological response to a very minor loss of blood.
You most likely had a vagovasal response to the blood being taken. This is a very common reaction. It is not uncommon for some patients to even faint (brief loss of consciousness) when blood is taken, at the sight of any blood, or when presented a needle for injection (especially big Marines).
Again, that small amount of blood loss would not affect someone who is able to walk into the lab to have the blood taken. It just is not enough blood to cause a physiological change in the body.
According to the Mayo Clinic:
Vasovagal syncope (vay-zoh-VAY-gul SING-kuh-pee), or vasovagal reaction, is one of the most common causes of fainting. Vasovagal syncope occurs when your body overreacts to certain triggers, such as the sight of blood or extreme emotional distress.
The vasovagal syncope trigger causes a sudden drop in one’s heart rate and blood pressure. That leads to reduced blood flow to the brain, which results in a brief loss of consciousness (and occasionally other symptoms such as anxiety, shortness of breath, lightheadedness, seeing “spots”, dizziness, “weakness”, etc).
Vasovagal syncope is usually harmless and requires no treatment. But it's possible to injure oneself during a vasovagal syncope episode, when falling. So, if it is known that a patient has vasovagal syncope or a vasovagal reaction to certain triggers, care should be taken to protect the patient from falling in those situations.
So, again, even though you are anemic, taking three vials of blood would not affect you physiologically.
Thanks for the response. I have never had that type of response after having blood drawn before. I also suffer from chronic migraines and was not feeling completely well before the office visit. It wasn't really an immediate reaction but a gradual increase of the listed symptoms over a few hours. Still not feeling well but maybe it isn't related to having blood testing at all I suppose. Sometimes it's hard to tell which symptoms are migraine related and which are caused by anemia because they often overlap. Such as dizziness and fatigue. It may just be a combination of those things with no relation to the blood test.
Yes, it is probably more related to the headache (migraine), than to the actual blood loss. Losing that small amount of blood just would not cause a physiological response.
If you do not usually have problems with "the sight of blood" or having your blood drawn, and it did not happen right when the blood draw was done, it was probably not the source of your symtpoms.
However, it is not uncommon for migraines to cause nausea, weakness, dizziness, etc for up to several hours after the headache. Some people get an aura before the headache, but most can have prolonged symptoms after the headache, even if the pain is gone.
If you continue to have the symptoms, or the migraines become a chronic problem, you might need to see a neurologist about the migraines. While migrainers do usually need something to abort the headache once it begins (such as Imitrex), some patients do well on mediation to prevent the migraines from occuring in the first place.